I'm dying inside. How can I help Mom if I can't help myself?

Follow
Share

I'm drained. I'm so overwhelmed. I'm broke. Before you suggest going on antidepressants - I am allergic to all of them. My doctor has prescribed every single med trial possible. There are no other doctors, counselors that are different from what I am seeing and I can't afford extra.

I want an out and I can't do this anymore. Mom is now getting treatment at Sloan Kettering in NYC which is like over an hour for me. I have no life. I have no ability to drive certain distances either due to my agoraphobia.

I have been crying for over 5 days straight. My eyes are so puffy and my head has been pounding for days now.

I feel so alone. Guess I'm just venting. :(

This question has been closed for answers. Ask a New Question.
Find Care & Housing
33

Answers

Show:
1 2 3 4
Freq, no -- I totally get where you're coming from. In fact, I live a Paleo lifestyle. Everything I eat is farm raised (even meat) and organic. But, as far as trying to monitor pain pills like Advils or my Lorazapam, which are at very very low doses, I think I'm not too bad. I don't smoke, I don't eat processed foods and I watch where my food comes from. I mean -- eating eating seafood poses great risks too, since Fukushima is still spilling out radiation and the oil spill really didn't "go away" or disappear as the media would like us to think. There is so much risk alone in our foods --- especially those who are only eating processed foods as well as non-organic products. Wheat and sugar are giving us illnesses. GMOs are almost among every single part of our lives and sometimes hidden.

I guess my point is: since I am uber obsessed with what goes into my system as far as food goes, I can't eliminate everything on this planet, sadly. I'm happy to see that you, among others are conscious of what you put into your systems. It does have impact our lives.

Another alternative to Advil is turmeric which I'm looking into, (for juicing). It's a huge anti-inflammatory. Even taking a heaping teaspoon of good ol' Yellow Mustard can alleviate muscle aches and heartburn. But sometimes, it's just not enough. :(

I also don't buy anything with red dye 40. When I'm sick, I don't reach for the gatorade -- I go straight for the coconut water which is loaded with potassium to get my electrolytes back in order. There are so many alternatives, but with pain pills, going natural is sometimes a challenge and not enough to ease the ailments. So, I suffer the consequences of shellac. O_O Scary what they put in our stuff. I'm also super concerned about this year's flu vaccination. The ingredients alone are just unbelievable, but I have to do it in order for my mom not to get sick. I can't shuffle around being a threat to her, as her cancer already does. Eh. Manmade crap, right? What happened to all of our food, medicines and everyday requirements to stay healthy?

Thanks for the info. I didn't know any of that of which you wrote above. I appreciate it!
Helpful Answer (0)
Report

TheBoogs, I know what you mean by doctors trying to prescribe this or that.... most of my adult life I wouldn't take anything, not even an aspirin. So now it is difficult to take anything prescription, but I muddle through it. If I don't like the side effects I ask for something else to try.... my primary doctor is to the point where she gives me one week's worth of a prescription to try out first :)

Fillers in pills can cause side effects if someone is sensitive to the products being used. Some common fillers are lactose (milk sugar), microcrystalline cellulose, corn starch, sugars, whey and yeast.

Some common binders [to keep the pill together] in pills are povidone, xanthan gum and Carbopol (an acrylic resin).

Then there are the coatings which help to prevent the tablet from dissolving too soon. They may also keep you from tasting or smelling the active ingredients. A common coating is shellac - yes, shellac. Then there are the coloring of pills, and you are probably familiar with those dyes used in products.
Helpful Answer (0)
Report

wow we r soul sisters its 11 now and im not sure how to get through the nite? but some how i still do...every time .. 15 years now .u r stronger than u think, cry ur eyes out but it doesnt fix any thing ...do it any way it makes me feel better,lol...btw call catholic social services they will guide in the right direction.for bills and ur mom
Helpful Answer (0)
Report

Hmm, I do take a small dosage of Lorazapam when needed, but other than that, just over the counter Advils and Prilosec. Really never looked into that - don't think they can prove anything otherwise. I think the circumstantial events has just made me crumble. Every time I go to a doctor, they tell me, "Here, take some of these pills," trying to get me on some kickback of theirs. I don't trust drugs, but unfortunately, I do need Prilosec or something similar, and of course, the Lorazapam to help with my anxiety. Vicious circle. Thanks for the heads up with that -- I never heard of that before…
Helpful Answer (0)
Report

TheBoogs, curious if you are taking prescription medication... why I am asking is that sometimes people are sensitive/allergic to the fillers in pills, and that could be what is making you crying.

One time I was using an over-the-counter antihistamine that my doctor had recommended, and after 3 days of using it as prescribed, the 4th day I couldn't stop crying. Called my doctor and he said to stop taking those pills, and don't use any pills within that pill family.

Just a thought.
Helpful Answer (0)
Report

Sorry to hear that, Lig. I have been trying to gain the mindset of "all is well", even when I'm suffering terribly. It's been very challenging, as you already know. What keeps me feeling good and (somewhat sane) is keeping up with my health as well as my appearance, like getting a manicure or my hair done. When I feel good on the outside, it's easier to hide the inside turmoil. (IF that makes sense whatsoever.) But don't get me wrong - I LOVE the days when I throw on a pair of sweat pants, put my hair up and call it a "mental health day" as I sit and watch my favorite shows/movies and cheat on my diet. ;) GOTTA do it once in a while. There have been a lot of days (many days actually) where I cannot stop crying. I can't even hold it in - not sure if it's healthy to hold it in. I hold it in when I'm around my mom and family, but when I get a moment to myself, like in the morning with my coffee, I have my prayer, meditation and crying session. It sort of works out well. I hope I make it through this, and I hope the best for you as well. I started seeing a new therapist who I actually click with. It's helping a lot. So far, so good.

The best to you..
Helpful Answer (0)
Report

TheBoogs.. Hi I'm also film/editor.. Stopped cuzz editing total time consumption. 92yr mom has 30% lung capacity which means she can't do much. Exhausted 2. Agree meds r useless. I think about Places id like 2 see. Things id like 2do. Like being on Project runway..don't sew but keeps mind occupied.
So tired. I hear ya... PRETEND alls okay. Anything 2 keep from looking at reality of caregiving.
Not driving either & it adds another dimension 2 our situation. Dry ur tears. Ur not alone. Wash not important. I look like bag lady. Hair sticks out. Lol not care. I tired & perpetual sleep sounds good. But Got lot of stuff want 2 do so hope I survive. And hope u do 2..
Helpful Answer (0)
Report

Littletonway - that's a great theory and I have even heard of that minister, Joyce Meyer use something similar. She says to do everything in fear. So, say I have anxiety one day and too anxious to go grocery shopping - to do it anyway. Same concept. I like it. I did that today and it helped a lot, so thank you. I'm gonna grab that book!

Phil, welcome. I'm pretty new here too. I hope you get the support you need on here. Some terrific people that give wonderful advice…
Helpful Answer (1)
Report

This is a wonderful book that has helped a lot of people...available at amazon for less than $15.00...Get It Done When You're Depressed by Julie A. Fast and John D. Preston (Jan 2, 2008)
Helpful Answer (1)
Report

You are not alone! I just joined this forum, reaching out for support and empathy, as well. Caregiving is a very difficult role. Big hugs!
Helpful Answer (1)
Report

1 2 3 4
This question has been closed for answers. Ask a New Question.
Related
Questions